MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; KP SINGLE BASIN SURE SET RF

MEDLINE INDUSTRIES INC.; KP SINGLE BASIN SURE SET RF
Catalog Number DYNJS3071
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that as the gauze component was being removed from the surgical site, during a paraesophageal hernia procedure, the gauze was shredding into the surgical site.A pair of forceps was used by the surgeon to remove the gauze material from the surgical site.The patient was under general anesthesia at the time of this incident and the length of the case of was prolonged due to the shredding of the gauze, but there was no reported impact or adverse effect to the patient, the patient's stability, or the patient's plan of care as a result of the reported incident.The reporting facility indicated that no sample was available to be returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the need for medical intervention to remove the shredded gauze from the surgical site, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze shredded while inside of a patient.

Common Device Name
KP SINGLE BASIN SURE SET RF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8957115
Report Number1423395-2019-00032
Device Sequence Number14093180
Product Code LRO
UDI-Device Identifier10888277248908
UDI-Public10888277248908
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJS3071
Device Lot Number19EBS961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight78